Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Diagnosed with hypothyroidism. On medication. Blood test done. Burning stomach. How to get relief?

User rating for this question
Very Good
Answered by

Practicing since : 2001
Answered : 1480 Questions
Hi Doctor! I am 64 yrs old 5'6'' height and 74 kgs weight. I was detected of hypoyhyroidism in May 2012. TSH Level was 25.61, (2 months back). The dr prescribed me Thyronorm 75mcg. I was taking this med made by Abbot lab. After taking for 2 months , a blood test was taken and the TSH Level is 6.76. I consulted the Dr and he changed the med to Levothyrox 88mcg and asked me to take for 2 months. I am taking this for the last one week. I feel burning in the stomach throughout the day and also not be able to sleep properly. i am taking an antacid PAN-D for this. My question is whether the stomach burn is due to change of brand of thyroid medicine

Besides the above I am taking for the last 5 years the following meds.
Simvotin 10

Dr can you pl advice me to overcome this problem
My mail id is YYYY@YYYY
Posted Sun, 19 Aug 2012 in Thyroid Problem and Hormonal Problems
Answered by Dr. Shehzad Topiwala 2 hours later
Thyroid medications, regardless of brand, do not cause heartburn. However as a general rule, try to stay with the same brand of thyroid medication for the rest of your life. The target TSH range is between 0.4 to 2
Your doctor has appropriately increased the dose from 75 to 88 mcg daily. The next TSH will give an idea if this dose is fine or not. I have reviewed your other medications. They do not interfere significantly with your thyroid pills. Try to keep your thyroid medication away from calcium and iron supplements if you are taking any.
For more information, you may wish to look at WWW.WWWW.WW
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor